MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed no visually identifiable damage.Functional testing was performed revealing a longitudinal material rupture which was present through the majority of the balloon length.The edges of the longitudinal material rupture were not jagged.The balloon was unable to maintain negative pressure due to the longitudinal material rupture.The catheter shaft was not damaged.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed a longitudinal material rupture which was present through the majority of the balloon length.The patient procedure involved an angiogram with balloon angioplasty or stent replacement.Field assurance made multiple attempts for more information including but not limited to the following information: predilation of the target lesion, morphology of vasculature regarding calcified/tortuous lesion(s), if negative pressure was applied, and/or patient procedure related to stent placement.The longitudinal balloon rupture may possibly be due to a lack of predilation of the atherosclerosis in the target lesion.There was nothing found to indicate there was a manufacturing related cause for this event.It is unknown if procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured.The health care professional (hcp) inflated the balloon to nominal pressure, while treating atherosclerosis of the native artery in the lower extremity.The hcp removed the lutonix dcb and used another balloon to complete the patient's procedure.Although requested, additional event information and patient demographics were unavailable.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7473371
Report Number3006513822-2018-00097
Device Sequence Number13481205
Product Code ONU
UDI-Device Identifier00801741123313
UDI-Public(01)00801741123313
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model Number9004
Device Catalogue NumberLX351307405F
Device Lot NumberGFBN0488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1